Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Mesh refinements for parabolic equations of second order


Author: Stewart Venit
Journal: Math. Comp. 27 (1973), 745-754
MSC: Primary 65M10
DOI: https://doi.org/10.1090/S0025-5718-1973-0381337-3
MathSciNet review: 0381337
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given certain implicit difference approximations to $ {u_t} = a(x){u_{xx}} + b(x){u_x} + c(x)u$ in the region $ - \infty < x < \infty ,t \geqq 0$, with a finer x-mesh width in the left half-plane than in the right, we consider the stability in the maximum norm of these schemes using several different interface conditions (at $ x = 0$). In order to obtain our results, we first prove a stability theorem for certain simple second-order parabolic initial boundary systems on an evenly spaced mesh in the right half-plane alone. By a standard procedure, the first problem is converted into the second one, and solved in this manner.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1973-0381337-3
Keywords: Difference scheme, stability, mesh refinement, parabolic partial differential equation, initial boundary-value problem
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society